- Open Access
Some existence results for a nonlinear fractional differential equation on partially ordered Banach spaces
Boundary Value Problems volume 2013, Article number: 112 (2013)
By using fixed point results on cones, we study the existence and uniqueness of positive solutions for some nonlinear fractional differential equations via given boundary value problems. Examples are presented in order to illustrate the obtained results.
The field of fractional differential equations has been subjected to an intensive development of the theory and the applications (see, for example, [1–6] and the references therein). It should be noted that most of papers and books on fractional calculus are devoted to the solvability of linear initial fractional differential equations on terms of special functions. There are some papers dealing with the existence of solutions of nonlinear initial value problems of fractional differential equations by using the techniques of nonlinear analysis such as fixed point results, the Leray-Schauder theorem, stability, etc. (see, for example, [7–19] and the references therein). In fact, fractional differential equations arise in many engineering and scientific disciplines such as physics, chemistry, biology, economics, control theory, signal and image processing, biophysics, blood flow phenomena and aerodynamics (see, for example, [20–23] and the references therein). The main advantage of using the fractional nonlinear differential equations is related to the fact that we can describe the dynamics of complex non-local systems with memory. In this line of taught, the equations involving various fractional orders are important from both theoretical and applied view points. We need the following notions.
For a continuous function , the Caputo derivative of fractional order α is defined by
where , and denotes the integer part of α.
The Riemann-Liouville fractional derivative of order α for a continuous function f is defined by
where the right-hand side is pointwise defined on .
Let be an interval in ℝ and . The Riemann-Liouville fractional order integral of a function is defined by
whenever the integral exists.
Suppose that E is a Banach space which is partially ordered by a cone , that is, if and only if . We denote the zero element of E by θ. A cone P is called normal if there exists a constant such that implies (see ). Also, we define the order interval for all . We say that an operator is increasing whenever implies . Also, means that there exist and such that (see ). Finally, put for all . It is easy to see that is convex and for all . We recall the following in our results. Let E be a real Banach space and let P be a cone in E. Let be an interval and let τ and φ be two positive-valued functions such that for all and is a surjection. We say that an operator is τ-φ-concave whenever for all and . We say that A is φ-concave whenever for all t . We recall the following result.
Theorem 1.1 ()
Let E be a Banach space, let P be a normal cone in E, and let be an increasing and τ-φ-concave operator. Suppose that there exists such that . Then there are and such that and , the operator A has a unique fixed point , and for and the sequence with , we have .
2 Main results
We study the existence and uniqueness of a solution for the fractional differential equation
on partially ordered Banach spaces with two types of boundary conditions and two types of fractional derivatives, Riemann-Liouville and Caputo.
2.1 Existence results for the fractional differential equation with the Riemann-Liouville fractional derivative
First, we study the existence and uniqueness of a positive solution for the fractional differential equation
where is the Riemann-Liouville fractional derivative of order α. Let . Consider the Banach space of continuous functions on with the sup norm and set . Then P is a normal cone.
Lemma 2.1 Let , , , and . Then the problem with the boundary value condition has a solution if and only if is a solution of the fractional integral equation
Proof From and the boundary condition, it is easy to see that . By the definition of a fractional integral, we get
Since , we obtain
This completes the proof. □
Now, we are ready to state and prove our first main result.
Theorem 2.2 Let be given and let τ and φ be two functions on such that for all . Suppose that is a surjection and is increasing in u for each fixed t, and for all and . Assume that there exist , and such that
for all , where is the green function defined in Lemma 2.1. Then the problem (2.1) with the boundary value condition (2.2) has a unique positive solution . Moreover, for the sequence , we have for all .
Proof By using Lemma 2.1, the problem is equivalent to the integral equation
Define the operator by . Then u is a solution for the problem if and only if . It is easy to check that the operator A is increasing on P. On the other hand,
for all and . Thus, the operator A is τ-φ-concave. Since
for all , we get . Now, by using Theorem 1.1, the operator A has a unique positive solution . This completes the proof. □
Here, we give the following example to illustrate Theorem 2.2.
Example 2.1 Let be given. Consider the periodic boundary value problem
where , g is continuous on and . Put
Then . Now, define , , , and also for all t. Then is a surjection and for all . For each , we have
Now, put , and . Then we get
Thus, by using Theorem 2.2, the problem has a unique solution in .
2.2 Existence results for the fractional differential equation with the Caputo fractional derivative
Here, we study the existence and uniqueness of a positive solution for the fractional differential equation
where is the Caputo fractional derivative of order α. Let be the Banach space of continuous functions on with the sup norm and
It is known that P is a normal cone. Similar to the proof of Lemma 2.1, we can prove the following result.
Lemma 2.3 Let , , , and . Then the problem with the boundary value conditions and has a solution if and only if is a solution of the fractional integral equation , where
Theorem 2.4 Let be given and let τ and φ be two positive-valued functions on such that for all . Suppose that is a surjection and is increasing in u for each fixed t, whenever and otherwise, and also for all and . Assume that there exist , and such that
for all , where is the green function defined in Lemma 2.3. Then the problem (2.3) with the boundary value conditions (2.4) has a unique positive solution . Moreover, for the sequence , we have for all .
Proof It is sufficient to define the operator by
Now, by using a similar proof of Theorem 2.2, one can show that for all and , and also the operator A is τ-φ-concave. By using Theorem 1.1, the operator A has a unique positive solution . This completes the proof by using Lemma 2.3. □
Below we present an example to illustrate Theorem 2.4.
Example 2.2 Let . Consider the periodic boundary value problem
where g is a continuous function on with . Put , and
Then . Now, define , , , and . Then it is easy to see that is a surjection map and for . Also, we have
for all . Now, put , and also . Then we have
Thus, by using Theorem 2.4, the problem has a unique solution in .
Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.
Miller KS, Ross B: An Introduction to the Fractional Calculus and Fractional Differential Equation. Wiley, New York; 1993.
Oldham KB, Spainer J: The Fractional Calculus. Academic Press, New York; 1974.
Podlubny I: Fractional Differential Equations. Academic Press, New York; 1999.
Samko SG, Kilbas AA, Marichev OI: Fractional Integral and Derivative: Theory and Applications. Gordon & Breach, Switzerland; 1993.
Weitzner H, Zaslavsky GM: Some applications of fractional equations. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 939-945. 10.1016/j.cnsns.2009.05.004
Ahmad B, Nieto JJ: Existence of solutions for nonlocal boundary value problems of higher-order nonlinear fractional differential equations. Abstr. Appl. Anal. 2009., 2009: Article ID 494720
Al-Mdallal M, Syam MI, Anwar MN: A collocation-shooting method for solving fractional boundary value problems. Commun. Nonlinear Sci. Numer. Simul. 2010, 15: 3814-3822. 10.1016/j.cnsns.2010.01.020
Belmekki M, Nieto JJ, Rodriguez-Lopez R: Existence of periodic solution for a nonlinear fractional differential equation. Bound. Value Probl. 2009., 2009: Article ID 324561
Baleanu D, Mohammadi H, Rezapour S: Positive solutions of a boundary value problem for nonlinear fractional differential equations. Abstr. Appl. Anal. 2012., 2012: Article ID 837437
Baleanu D, Mohammadi H, Rezapour S: Some existence results on nonlinear fractional differential equations. Philos. Trans. R. Soc. A, Math. Phys. Eng. Sci. 2013., 371(1990): Article ID 20120144
Baleanu D, Mustafa OG, Agarwal RP: On the solution set for a class of sequential fractional differential equations. J. Phys. A, Math. Theor. 2010., 43(38): Article ID 385209
Zhai C-B, Cao X-M: Fixed point theorems for τ - φ -concave operators and applications. Comput. Math. Appl. 2010, 59: 532-538. 10.1016/j.camwa.2009.06.016
Delbosco D, Rodino L: Existence and uniqueness for a nonlinear fractional differential equation. J. Math. Anal. Appl. 1996, 204: 609-625. 10.1006/jmaa.1996.0456
Hashim I, Abdulaziz O, Momani S: Homotopy analysis method for fractional IVPs. Commun. Nonlinear Sci. Numer. Simul. 2009, 14: 674-684. 10.1016/j.cnsns.2007.09.014
Jafari H, Daftardar-Gejji V: Positive solution of nonlinear fractional boundary value problems using Adomin decomposition method. J. Appl. Math. Comput. 2006, 180: 700-706. 10.1016/j.amc.2006.01.007
Zhao Y, Sun SH, Han Z: The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 2011, 16: 2086-2097. 10.1016/j.cnsns.2010.08.017
Zhang S: The existence of a positive solution for nonlinear fractional differential equation. J. Math. Anal. Appl. 2000, 252: 804-812. 10.1006/jmaa.2000.7123
Zhang S: Existence of positive solutions for some class of nonlinear fractional equation. J. Math. Anal. Appl. 2003, 278: 136-148. 10.1016/S0022-247X(02)00583-8
Agarwal RP, Lakshmikantam V, Nieto JJ: On the concept of solution for fractional differential equations with uncertainty. Nonlinear Anal. 2010, 72: 2859-2862. 10.1016/j.na.2009.11.029
Baleanu D, Diethelm K, Scalas E, Trujillo JJ Series on Complexity, Nonlinearity and Chaos. In Fractional Calculus: Models and Numerical Methods. World Scientific, Singapore; 2012.
Qiu T, Bai Z: Existence of positive solution for singular fractional equations. Electron. J. Differ. Equ. 2008, 146: 1-9.
Sabatier J, Agarwal OP, Machado JAT: Advances in Fractional Calculus. Theorical Developments and Applications in Physics and Engineering. Springer, Berlin; 2007.
Rezapour S, Hamlbarani Haghi R: Some notes on the paper ‘Cone metric spaces and fixed point theorems of contractive mappings’. J. Math. Anal. Appl. 2008, 345: 719-724. 10.1016/j.jmaa.2008.04.049
This work is partially supported by the Scientific and Technical Research Council of Turkey. Research of the third and forth authors was supported by Azarbaidjan Shahid Madani University. Also, the authors express their gratitude to the referees for their helpful suggestions which improved final version of this paper.
The authors declare that they have no competing interests.
Authors contributed equally in writing this article. Authors read and approved the final version of the manuscript.
Rights and permissions
Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
About this article
Cite this article
Baleanu, D., Agarwal, R.P., Mohammadi, H. et al. Some existence results for a nonlinear fractional differential equation on partially ordered Banach spaces. Bound Value Probl 2013, 112 (2013). https://doi.org/10.1186/1687-2770-2013-112
- Banach Space
- Fractional Order
- Fractional Derivative
- Fractional Calculus
- Normal Cone